Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What could be the side effects of Setraline if taken accidentally by child?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
Question
my 11 months baby (boy) bymistake eaten 100 mg Setra , i have been already consult a md (ped)he made stomoch suction and removes all from stomach he has done after 45 min from taking drug/ but my baby is not behave like normal, he is not sleeping,and not crying,so pls do suggestion to me please urgent e-mail YYYY@YYYY cell- 0000(maharastra)
Posted Fri, 20 Dec 2013 in General Health
 
 
Answered by Dr. Deepak Kishore Kaltari 4 hours later
Brief Answer: Maintaining nutrition and supportive care Detailed Answer: Namasthe Greetings of the day Welcome to Healthcare-Magic Dear XXXXXXX I do Understand your apprehension you anxiety being a father. Setraline is a antidepressant drug which is class of Selective Serotonine reuptake Inhibitor class of Drug. Unlike other anti-depresssant, this drug is potentially free from major adverse side effects. Commonest side effect being Nausea and Insomnia( Loss of sleep). The usual toxic dose of Setraline is 50- 100 times the body weight. Assuming the approximate weight of your son to be 9- 10 kg, dosage of setraline consumed is 100mg which is only 10 times the body weight. As your baby was given stomach wash within 1 hour, atleast half of the drug has been taken off from the stomach by the wash. Insomnia or loss of sleep is very common after the first dose. Supportive care and maintaining nutrition of baby is all that is required. Rest be assured everything will be fine. Do get back to me if you need any further assistance, will get back to you. Take Care Regards Dr Deepak Kishore MBBS,MS,MCH Pediatric Surgeon
Above answer was peer-reviewed by
 
Follow-up: What could be the side effects of Setraline if taken accidentally by child? 7 hours later
it is a antidepression tab serta100,my question is it will effect only some hrs or some days only. or may affect whole life because it a 11 month baby,whether any permantly effect to brain is it possible
 
 
Answered by Dr. Deepak Kishore Kaltari 34 minutes later
Brief Answer: Setraline has no long term effects Detailed Answer: Greetings I do understand your concern. Setraline , the half life of drug excretion is 26hours. It takes four half life for drug to be completely excreted from the body. So within 106 hours ~ 4 days Setraline is completely excreted from the body. Setraline has no longer term effect and will not affect the developing brain of the baby. There is no need to be.worried about. Rest be assured everything is alright Wishing your baby a quick recovery . Do get back to me if you have any other query Take care Regards Dr Deepak XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: What could be the side effects of Setraline if taken accidentally by child? 2 hours later
dear sir, he is not taking mother's breast feeding since drug serta has been taken .and also home made rice ,chapati,cow milk is also avoiding what is region for this
 
 
Answered by Dr. Deepak Kishore Kaltari 14 minutes later
Brief Answer: Consult pediatrician if totally no intake Detailed Answer: Dear brother XXXXXXX If he is completely refusing all the feeds, kindly consult your Pediatrician and supplementation by intravenous fluid may be required. Setraline is free from major side effects, it basically prevent uptake of serotonin which is normally found in the body . It acts by increasing the concentration of serotonin which is normally present in the body. If the baby is consuming less of feeds but it's physical activity is alright then there is no cause of concern. You can also consider giving wheat porridge, boiled eggs, citrus fruits like oranges can also be given. Avoid giving honey as it's not recommended in babies less than 1years of age. Do get back to me if you have any other query. Take care Regards Dr Deepak
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor